Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Springfield, MO

June 1, 2007Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2007, 5:16 AM CDT for Newton County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 5:16 AM CDT (10:16 UTC)
Expired
Jun 1, 2007, 6:15 AM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Newton County, MO

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:14 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 011016
SVRSGF
MOC145-011115-
/O.NEW.KSGF.SV.W.0095.070601T1016Z-070601T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 615 AM CDT.

* AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
  REDINGS MILL TO 12 MILES SOUTHWEST OF RACINE TO 23 MILES SOUTHWEST
  OF RACINE...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEAWOOD AND SHOAL CREEK DRIVE BY 525 AM CDT.
  SAGINAW AND SILVER CREEK BY 530 AM CDT.
  DIAMOND AND NEOSHO BY 540 AM CDT.
  GRANBY BY 545 AM CDT.
  FAIRVIEW BY 600 AM CDT.

THE TOWNS OF RACINE...REDINGS MILL...SHOAL CREEK ESTATES...CLIFF
VILLAGE...DENNIS ACRES...STARK CITY...RITCHEY...NEWTONIA AND
WENTWORTH ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS
ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 9.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
      3685 9408 3706 9407

$$

LINDENBERG
2 follow-up statements
000 
WWUS53 KSGF 011102
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT FRI JUN 1 2007

MOC145-011115-
/O.CON.KSGF.SV.W.0095.000000T0000Z-070601T1115Z/
NEWTON MO-
602 AM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NEWTON COUNTY...

AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO 6 MILES
SOUTHWEST OF FAIRVIEW...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NEWTON
COUNTY...INCLUDING THE TOWN OF WENTWORTH. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 9.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
      3685 9408 3706 9407

$$

LINDENBERG
000 
WWUS53 KSGF 011115
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 AM CDT FRI JUN 1 2007

MOC145-011126-
/O.EXP.KSGF.SV.W.0095.000000T0000Z-070601T1115Z/
NEWTON MO-
616 AM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY EXPIRES AT 615
AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3705 9461 3684 9461 3677 9459 3676 9409
      3685 9408 3706 9407

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 3:06 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT FRI JUN 01 2007

.DISCUSSION...
SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS.  A LARGE
COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS
MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM
EVOLVES WITH TIME.  A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP
COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM.

WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD
AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING
HOURS.  THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY
CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A
FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN
MISSOURI.  HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL
BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME.

THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI
SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE
AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY.  THIS ZONE
OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY
FORECAST PERIOD.  THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT
SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA.
HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE
NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN
INTO NEXT WORK WEEK.  WHILE RAIN CHANCES WILL DECREASE...I CAN NOT
COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT
CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY.

TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL
BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION.  LARGE DIFFERENCES
EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX
READINGS.  NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL
EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES.  THE REST OF
THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE.  WOULD THINK
THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH
SATURDAY NIGHT.  WITH THE MOIST AIRMASS...CLOUDS...AND
PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S.

CRAMER

&&

.AVIATION...
THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST
INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS
WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z.
GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS
WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH
TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER
IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE
FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE
DAY FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 1, 4:27 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT FRI JUN 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
427 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS
 OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF
 FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 A LARGE COMPLEX OF THUNDERSTORMS WILL SWEEP ACROSS THE MISSOURI
 OZARKS REGION THIS MORNING.  THUNDERSTORMS ARE EXPECTED TO REDEVELOP
 THIS AFTERNOON.

  DISCUSSION:

 A COMPLEX OF THUNDERSTORMS WILL IMPACT THE REGION THIS
 MORNING...CAUSING MAINLY STRONG TO SEVERE WIND GUSTS. FREQUENT
 CLOUD TO GROUND LIGHTNING ALONG WITH LOCALIZED FLASH FLOODING WILL
 ALSO OCCUR.

 ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DAYTIME
 HEATING CAUSING THE AIRMASS TO BECOME VERY UNSTABLE. SUFFICIENT
 WIND SHEAR WILL CAUSE THESE STORMS TO BECOME SEVERE CAPABLE OF
 PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO EARLY NEXT WEEK.
 FOR SATURDAY...A FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER
 SOUTHERN MISSOURI...WHICH WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM
 DEVELOPMENT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
 THE DAY ON SATURDAY.

 FOR SUNDAY INTO TUESDAY...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL
 TRACK OVER THE OZARKS. THESE FEATURES MAY CAUSE PERIODS OF
 ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Jun 1, 4:46 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     HAIL             3 W WEST MINERAL        37.28N 94.98W
06/01/2007  E0.75 INCH       CHEROKEE           KS   EMERGENCY MNGR

            40 MPH WINDS ALSO REPORTED.

&&

SRUNNELS
Local storm report, Jun 1, 5:06 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     TSTM WND GST     FORT SCOTT              37.84N 94.71W
06/01/2007  M60 MPH          BOURBON            KS   AWOS

&&

HATCH
Local storm report, Jun 1, 5:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
06/01/2007                   BOURBON            KS   LAW ENFORCEMENT

            LARGE TREE DOWN.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:49 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more41 hr
Jun 1, 4:29 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon76 min
Jun 1, 4:51 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence54 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningSGFJasper80 min
Jun 1, 4:58 PM CDTSevere Thunderstorm WarningSGFTaney62 min
Jun 1, 5:01 PM CDTSevere Thunderstorm WarningSGFGreene, Polk59 min
Jun 1, 5:05 PM CDTSevere Thunderstorm WarningSGFMaries25 min
Jun 1, 5:12 PM CDTFlash Flood WarningSGFTaney6 hr
Jun 1, 5:16 PM CDTSevere Thunderstorm WarningSGFNewton47 min
Jun 1, 5:44 PM CDTSevere Thunderstorm WarningSGFLawrence61 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningSGFDallas, Polk61 min
Jun 1, 6:01 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 1, 6:08 PM CDTSevere Thunderstorm WarningSGFTaney67 min
Jun 1, 6:19 PM CDTFlash Flood WarningSGFDallas6 hr
Jun 1, 6:28 PM CDTSevere Thunderstorm WarningSGFGreene40 min
Jun 1, 6:39 PM CDTSevere Thunderstorm WarningSGFBarton66 min
Jun 1, 6:55 PM CDTFlash Flood WarningSGFCamden6 hr
Jun 1, 6:58 PM CDTFlash Flood WarningSGFBarton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.